I can’t believe how much alike we are! I was switched from lithium to neurontin for a mood stabilizer & went off that, ending up manic! So I guess it’s lithium or nothing at all because I have had worse side effects from Topamax, even though it helps you lose weight. The neurontin just made me sleepy all the time. I get my meds for free now, too because of the clinic I go to for mental health. If I use benedryl to help me sleep that costs $6 though. Before this clinic, I was paying $1 for a months supply of lithium & I think Cymbalta, the anti-depressant was $3. If I do pay for my meds, they are at a discount because of social security. I think in Colorado they are only discounted, not free. I had to pay $25 a session for counseling there, too. If I decide to move back there I will be sure to have a month’s supply of my meds!
What I meant about us being alike is not just what happened when we went off meds, but I have lost everything, too. I no longer have any jewelry, & I mean 2 wedding rings as well. I gave one away to a very young man & I don’t know why! I just put it in the ashtray of his truck. The other wedding band set I had only gotten last year & I vaguely remember stopping along some road when I was living in my car. It was dark & I had most of my clothes & things in there. I was throwing things out on the side of the road & the ring slipped off. I never even looked for it. Now I have no idea where that road even was! I have also lost all of my earrings. Basically all jewelry. I threw out some clothes & that just wasn’t very bright! I sometimes think that with as little remains, it will be easy to move to an apartment here, but I won’t have anything to get started with! Then on the other hand, I think well…as much as I’d hate to leave a couple of things behind, I could always just pack my car with my clothes & leave. Photos & a couple of other things would make a trip (if my car ever gets repaired & can make it back to Colorado!)
I can feel for you & not having your things around. I’m in the same predicament! The social worker I mentioned comes to the house as yours did. I just feel uncomfortable conducting any business like that here though because I feel I have to try to hide my plans for now. Maybe that doesn’t make any sense, but when I talk about moving my room-mate gets really mean. It’s already at a point where I wonder if he’s neglecting working on my car because he knows I will leave.
I wake up with bad anxiety too. I wake up fairly early, but try to stay in bed for hours because I know my room-mate is in the living room pounding beers & watching tv. He makes breakfast, & lately I just get tired of the same old breakfast, so I don’t eat it. Then he says he’s worried about me. (I’m worried about me, too! Worried that I can’t deal with him much longer!) If I’m on the computer, sometimes he creeps up behind me & he always gets so gushy & wants to hug me or hangs on me. If I start to avoid him, like I have been the past few days, he starts getting angrier. I know I need to get out of here, but I’m having a hard time deciding whether to live in this town or go back to Colorado. I’ve already mentioned my girlfriend, but I had problems with her before, too & I think it may be harder to move out on my own in Colorado. My step-son is only a remote possibility, too because he has limited space & shares that with his girlfriend. I have a previous male friend in Colorado, too…but that would have to be a living arrangement with “benefits.” & I’m just not in love with him. Maybe I should talk this over with the Social Worker (I’d like to schedule an appt. with her when I can drive again so I could go to her.) There is a lot of mental intimidation that goes on here & that can make me feel panicked & trapped. I just have to remember that things can get better when I’m able to leave.
My sleep patterns are just terrible! I wish I could get something for sleep besides the anti-depressant, Remeron. I wake up throughout the night & early in the morning. I lay in bed, sometimes 'till noon. The lithium makes me get up to pee of course!
I cut coffee out a few days because I thought that would help me sleep, but today I made some just because I missed t. Perhaps I could switch to tea as well! Now I just make my coffee, go out on the patio to smoke, & come back in to get on the computer. I cherish my messages from you & I play spider solitaire all day long. I also spend quite alot of time looking up medications & alternative mental health options. I’m not thrilled with the meds I’m on now. I can’t do anything about them though until I see my PDOC & I think that is on Jan.2. I’ve thought about switching my doctors again because I liked the previous one & she saw me every 3 weeks. Where I go now it is very hard to get an appt. with the psychiatrist, & I often feel like the counseling is just a matter of being somewhere on time. I have had to schedule all of those appts early in the morning so when the room-mate gets off work he can take me (before he starts drinking, because after that he has the sense not to drive anywhere.) So another reason I look forward to getting my driver’s license back & my car running is so that I can set my own appts (preferably in the afternoon!)
I sometimes wonder if I lived alone that maybe I would be more of a morning person. I know much of my morning anxiety comes from not knowing what kind of mood my room-mate will be in, but some of the other is just anxiety that I can’t pin-point (& yes, it feels physical…racing pulse & heart-beat.) Sometimes it just feels like I’m edgy & shaky & I wonder if it’s the lithium. I haven’t had my blood tested in several months, & as I’ve said I only take 600mg instead of the 900mg that’s prescribed. I would vomit & have diarrhea if it was at that higher dose. The doctor said I could do this for weight reasons, but I haven’t noticed much weight difference, just don’t feel as sickly at the lower dose.
I’m getting to where I sneak a bath at night after the room-mate goes to work! I don’t mind washing my hair during the day while he’s here, but I feel uncomfortable showering or bathing when he’s here. I try to put make-up on & put my hair back in a pony-tail if it’s not clean. These are not my usual grooming habits & I don’t like being this way. I have been this way before though when I’ve lived with another man & I was in the depressive phase of my illness. I would very much like to get back to feeling like myself again, too, Anne! I think it’s a balancing of our meds & living circumstances. When I’m asked if I think my living situation is unsafe, I say , “no…but unhealthy, yes!” I guess in the long run, it becomes the same thing.
I read what you wrote to the man who wants to leave his bipolar girlfriend & I have to say I agree with you. I may have that disorder, but I’m trying to give in to medication. My room-mate should try it, but that’ll never happen. In other words, I’ll take the advice you gave someone else & live this house as soon as I possibly can!
I suppose you’re all through with moving Ben & Emma now. You’re a good Mum & don’t ever doubt that. What has happened to us was only a little bit within our control. Now that we’ve seen the repercussions & can’t change them, we can at least make a commitment to stick with our meds!
I look forward to hearing from you. I don’t care what we talk about. I just like hearing from you. Starting over is difficult. Having someone who’s doing it too makes the journey a little easier.